Alert archive / Washington / Wind Advisories in 2008
Wind Advisory 10, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Dec 29, 2008, 1:32 PM PST for 4 counties in Idaho; 9 counties in Washington. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2008, 1:32 PM PST (21:32 UTC)
- Expired
- Dec 29, 2008, 9:50 PM PST
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 292132 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 132 PM PST MON DEC 29 2008 IDZ026-027-WAZ032-300545- /O.NEW.KOTX.WI.Y.0010.081229T2132Z-081230T0600Z/ LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITIES OF...LEWISTON...LAPWAI...PECK...CULDESAC... KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...CLARKSTON...POMEROY 132 PM PST MON DEC 29 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. WEST AND SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY MID AFTERNOON. IN THE HIGHER ELEVATIONS WHERE THERE IS LOOSE SNOW... BLOWING AND DRIFTING IS EXPECTED. THE WINDS WILL PERSIST INTO THE EVENING HOURS AND THEN SUBSIDE BY 10 PM. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS76 KOTX 292212 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 212 PM PST MON DEC 29 2008 IDZ003-WAZ033-035-300600- /O.EXA.KOTX.WI.Y.0010.000000T0000Z-081230T0600Z/ IDAHO PALOUSE-WASHINGTON PALOUSE-UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE... PULLMAN...COLFAX...ROSALIA...LA CROSSE...RITZVILLE... GRAND COULEE...ODESSA...WILBUR...COULEE CITY 212 PM PST MON DEC 29 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. WEST AND SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH BY MID AFTERNOON. ACROSS ALL OF ADAMS COUNTY... NORTHERN SECTIONS OF GRANT COUNTY... AND NORTHERN SECTIONS OF THE WASHINGTON AND IDAHO PALOUSE... THERE IS UP TO 8 INCHES OF NEW SNOW. SIGNIFICANT BLOWING AND DRIFTING SNOW IS EXPECTED FOR THESE AREAS. BLOWING AND DRIFTING SNOW IS ALSO EXPECTED ALONG THE I-90 CORRIDOR FROM SPOKANE TO WARDEN. FURTHER SOUTH FROM OTHELLO TO ST JOHN AND MOSCOW-PULLMAN... STRONG WINDS WITH GUSTS TO 45 MPH WILL PERSIST THROUGH THE AFTERNOON AND EVENING HOURS. THE WINDS WILL SUBSIDE BY 10 PM. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ026-027-WAZ032-300600- /O.CON.KOTX.WI.Y.0010.000000T0000Z-081230T0600Z/ LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITIES OF...LEWISTON...LAPWAI...PECK...CULDESAC... KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...CLARKSTON...POMEROY 212 PM PST MON DEC 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. WEST AND SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY MID AFTERNOON. IN THE HIGHER ELEVATIONS WHERE THERE IS LOOSE SNOW... BLOWING AND DRIFTING IS EXPECTED. THE WINDS WILL PERSIST INTO THE EVENING HOURS AND THEN SUBSIDE BY 10 PM. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 300550 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 950 PM PST MON DEC 29 2008 IDZ003-026-027-WAZ032-033-035-300700- /O.CAN.KOTX.WI.Y.0010.000000T0000Z-081230T0600Z/ IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE... LEWISTON...LAPWAI...PECK...CULDESAC...KAMIAH...CRAIGMONT... NEZPERCE...WINCHESTER...CLARKSTON...POMEROY...PULLMAN...COLFAX... ROSALIA...LA CROSSE...RITZVILLE...GRAND COULEE...ODESSA... WILBUR...COULEE CITY 950 PM PST MON DEC 29 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO BELOW ADVISORY THRESHOLDS. BREEZY CONDITIONS WILL CONTINUE TO CREATE LOCALLY HAZARDOUS CONDITIONS IN BLOWING SNOW THROUGH THE REST OF THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Dec 29, 12:54 PM PST, 38 minutes earlier.
Area forecast discussion, Dec 29, 12:54 PM PST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1254 PM PST MON DEC 29 2008
.SYNOPSIS...
THE STORM TRACK WILL BE FOCUSED OVER THE PACIFIC NORTHWEST FOR
MUCH OF THIS WEEK. THE MOUNTAINS WILL EXPERIENCE SEVERAL EPISODES
OF HEAVY SNOW. BY THE END OF THE WEEK...THE MOUNTAINS WILL LIKELY
RECEIVE SEVERAL FEET OF NEW SNOW. THE VALLEYS CAN EXPECT A
MIXTURE OF RAIN AND WET SNOW AS QUICK MOVING STORM SYSTEMS TRACK
THROUGH THE INLAND NORTHWEST.
&&
.DISCUSSION...
ANOTHER UPDATE ISSUED FOR TIMING OF PRECIP END AND ONSET OF WINDS.
UPPED TOTALS FOR SPOKANE AND CDA. PRECIP SHOULD END BY 22Z AND
THEN THE WINDS WIL START. SIGNIFICANT BLOWING AND DRIFTING
EXPECTED. JL
&&
.AVIATION... LOW CIELINGS AND VISIBILITES WILL CONTINUE ACROSS THE
SPOKANE AND COUER DALENE AREAS WITH HEAVY SNOW THROUGH 00Z AT
LEAST. LOWER VISIBILITIES AND CIELINGS CAN ALSO BE EXPECTED
THROUGH 00Z AT PUW... LWS AND THE BASIN SITES WITH SNOW... RAIN
AND FOG. WINDS WILL DEVELOP BETWEEN 00-06Z OVER THE EASTERN BASIN
AND PALOUSE AND THEY SHOULD EXTEND INTO THE SPOKANE AREA. GUST
BETWEEN 30-35KTS WILL BE POSSIBLE...AND BLOWING SNOW AND DRIFTING
SNOW WILL BE POSSIBLE AT THE ONSET OF THE STRONG WINDS. JL
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 32 20 31 28 33 22 / 100 70 30 100 60 10
COEUR DALENE 33 23 30 27 32 25 / 100 80 30 100 80 20
PULLMAN 37 26 34 33 36 27 / 100 60 20 90 70 10
LEWISTON 42 30 40 34 41 30 / 90 30 20 70 60 10
COLVILLE 30 17 27 25 29 22 / 100 90 40 100 70 30
SANDPOINT 31 22 30 27 30 24 / 100 100 40 100 80 30
KELLOGG 33 23 29 24 29 22 / 100 100 50 100 100 50
MOSES LAKE 33 18 30 32 35 23 / 70 20 20 70 20 10
WENATCHEE 31 21 28 25 32 23 / 80 20 40 70 20 10
OMAK 31 19 27 22 31 20 / 90 20 40 90 20 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR COEUR
DALENE AREA...IDAHO PALOUSE...NORTHERN PANHANDLE.
WINTER STORM WARNING UNTIL 4 AM PST TUESDAY FOR CENTRAL
PANHANDLE MOUNTAINS.
WA...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR NORTHEAST
MOUNTAINS...SPOKANE AREA.
WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY FOR EAST SLOPES
NORTHERN CASCADES.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR
OKANOGAN HIGHLANDS.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR UPPER
COLUMBIA BASIN...WASHINGTON PALOUSE.
WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY FOR NORTHEAST
BLUE MOUNTAINS.
&&Hazardous weather outlook, Dec 29, 6:09 AM PST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 609 AM PST MON DEC 29 2008 IDZ026-WAZ032-034-041-043-044-301500- LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA- WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- 609 AM PST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW ACCUMULATIONS ARE EXPECTED TODAY IN THE OMAK...WENATCHEE... WATERVILLE...AND WINCHESTER AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A QUICK MOVING STORM SYSTEM WILL BRING SNOW TO THE REGION TUESDAY NIGHT AND WEDNESDAY. MOUNTAIN VALLEYS WILL RECEIVE 4-8 INCHES WITH 8-12 INCHES POSSIBLE IN THE MOUNTAINS. ALTHOUGH LIGHT SNOW IS EXPECTED FOR BASIN...SNOW AMOUNTS ARE EXPECTED TO REMAIN 3 INCHES OR LESS. THIS SYSTEM WILL ALSO BRING THE POTENTIAL FOR GUSTY WINDS. ANOTHER STORM...POSSIBLY STRONGER WILL IMPACT THE REGION IN A SIMILAR FASHION THURSDAY NIGHT INTO FRIDAY. THIS SYSTEM WILL BE CAPABLE OF HEAVY SNOW AND GUSTY WINDS. IDZ001>004-027-WAZ031-033-035>038-042-301500- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-WASHINGTON PALOUSE-UPPER COLUMBIA BASIN- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES- 609 AM PST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HEAVY SNOW WILL CAUSE TRAVEL DIFFICULTIES TODAY OVER THE MOUNTAINS OF EASTERN WASHINGTON AND NORTHERN IDAHO TODAY. SIGNIFICANT ACCUMULATIONS ARE ALSO EXPECTED OVER THE SPOKANE AREA...AS WELL AS PORTIONS OF THE PALOUSE...AND UPPER COLUMBIA BASIN. GUSTY WEST WINDS WILL DEVELOP LATE THIS AFTERNOON AND BRING THE POTENTIAL FOR BLOWING AND DRIFTING SNOW...MAINLY OVER THE PALOUSE...WEST PLAINS...AND NORTHEAST BLUE MOUNTAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A QUICK MOVING STORM SYSTEM WILL BRING SNOW TO THE REGION TUESDAY NIGHT AND WEDNESDAY. MOUNTAIN VALLEYS WILL RECEIVE 4-8 INCHES WITH 8-12 INCHES POSSIBLE IN THE MOUNTAINS. ALTHOUGH LIGHT SNOW IS EXPECTED FOR BASIN...SNOW AMOUNTS ARE EXPECTED TO REMAIN 3 INCHES OR LESS. THIS SYSTEM WILL ALSO BRING THE POTENTIAL FOR GUSTY WINDS. ANOTHER STORM...POSSIBLY STRONGER WILL IMPACT THE REGION IN A SIMILAR FASHION THURSDAY NIGHT INTO FRIDAY. THIS SYSTEM WILL BE CAPABLE OF HEAVY SNOW AND GUSTY WINDS.
In the hours before
Local storm report, Dec 29, 11:22 AM PST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1122 AM PST MON DEC 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY SNOW 5 SW ANATONE 46.08N 117.20W
12/29/2008 M4.0 INCH ASOTIN WA TRAINED SPOTTER
NEW SNOW OVERNIGHT. SPOTTER ASOTIN 13, ELVEATION
3800FEET.
0930 AM HEAVY SNOW W DAVENPORT 47.65N 118.15W
12/29/2008 M3.5 INCH LINCOLN WA TRAINED SPOTTER
SNOW FELL IN 2.5 HOURS. SPOTTER LINCOLN 6, ELEVATION 2417
FEET.
0930 AM HEAVY SNOW 9 NW SPOKANE 47.76N 117.55W
12/29/2008 M3.0 INCH SPOKANE WA TRAINED SPOTTER
LOCATED AT NINE MILE FALLS.
1010 AM HEAVY SNOW SPOKANE 47.67N 117.41W
12/29/2008 M5.0 INCH SPOKANE WA NWS EMPLOYEE
SNOWFALL WINCE 7 AM PST.
1040 AM HEAVY SNOW SPOKANE 47.67N 117.41W
12/29/2008 M5.5 INCH SPOKANE WA NWS EMPLOYEE
NEW SNOW THIS MORNING.
1100 AM HEAVY SNOW COLBERT 47.82N 117.34W
12/29/2008 M6.0 INCH SPOKANE WA PUBLIC
NEW SNOW THIS MORNING.
&&
SSAVOYLocal storm report, Dec 29, 12:09 PM PST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1209 PM PST MON DEC 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY SNOW 3 NE LOON LAKE 48.09N 117.58W
12/29/2008 M3.0 INCH STEVENS WA TRAINED SPOTTER
NEW SNOW THIS MORNING. SPOTTER STEVENS 45, ELEVATION 2544
FEET.
1130 AM HEAVY SNOW SPOKANE 47.67N 117.41W
12/29/2008 M6.0 INCH SPOKANE WA NWS EMPLOYEE
SNOWFALL TOTAL FOR THE LAST 6 HOURS, 2 INCHES BETWEEN 9
AM AND 10 AM. COCORAHS SP-12.
1140 AM HEAVY SNOW 9 NW SPOKANE 47.76N 117.55W
12/29/2008 M6.0 INCH SPOKANE WA NWS EMPLOYEE
NEW SNOWFALL TOTAL THIS MORNING.
1150 AM HEAVY SNOW 1 W ATHOL 47.95N 116.73W
12/29/2008 M6.0 INCH KOOTENAI ID TRAINED SPOTTER
NEW SNOW IN THE LAST 3 HOURS. ELEVATION 2450 FEET.
1205 PM HEAVY SNOW SPOKANE 47.67N 117.41W
12/29/2008 M8.5 INCH SPOKANE WA NWS EMPLOYEE
SNOWFALL TOTAL FOR THIS MORNING.
&&
SSAVOYLocal storm report, Dec 29, 12:57 PM PST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1257 PM PST MON DEC 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HEAVY SNOW W DAVENPORT 47.65N 118.15W
12/29/2008 M9.2 INCH LINCOLN WA TRAINED SPOTTER
TOTAL SNOWFALL SINCE 6 AM. SPOTTER LINCOLN 6, ELEVATION
2051 FEET.
1235 PM HEAVY SNOW 6 NE SPOKANE 47.73N 117.32W
12/29/2008 M9.0 INCH SPOKANE WA TRAINED SPOTTER
TOTAL SNOWFALL SINCE 6 AM. SPOTTER SPOKANE 49, ELEVATION
2051 FEET.
1235 PM HEAVY SNOW 3 N CLARK FORK 48.19N 116.18W
12/29/2008 M5.8 INCH BONNER ID TRAINED SPOTTER
TOTAL SNOWFALL SINCE 6 AM. SPOTTER BONNER 25, ELEVATION
2309 FEET.
1255 PM HEAVY SNOW 1 W NEWPORT 44.63N 124.07W
12/29/2008 M5.5 INCH XXX XX TRAINED SPOTTER
NEW SNOW SINCE 7 AM. SPOTTER PEND OREILLE 24, ELEVATION
2185 FEET.
&&
SSAVOYThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 2:47 PM PST | Winter Storm Watch | OTX | Benewah, Bonner, Boundary, Kootenai, Latah, Shoshone | 24 hr |
Nearby
Wind Advisories in Washington, 2008Wind Advisories in Idaho, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.